Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 7, NWS Jacksonville, FL

February 12, 2012

NWS Jacksonville, FL issued this small craft advisory at Feb 12, 2012, 9:07 AM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 12, 2012, 9:07 AM EST (14:07 UTC)
Expired
Feb 12, 2012, 7:00 PM EST
In force
10 hr
Issued by
NWS Jacksonville, FL

The text

As transmitted, in the capitals the NWS used until 2016.

396 
WHUS72 KJAX 121407
MWWJAX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
907 AM EST SUN FEB 12 2012


AMZ470-472-474-122215-
/O.EXP.KJAX.GL.W.0003.000000T0000Z-120212T1400Z/
/O.NEW.KJAX.SC.Y.0007.120212T1407Z-120213T0000Z/
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-
907 AM EST SUN FEB 12 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

* WINDS...NORTHWEST 20 TO 25 KNOTS. 

* WAVES/SEAS...7 TO 10 FEET...SUBSIDING TO 6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ450-452-454-122215-
/O.EXP.KJAX.GL.W.0003.000000T0000Z-120212T1400Z/
/O.NEW.KJAX.SC.Y.0007.120212T1407Z-120213T0000Z/
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
907 AM EST SUN FEB 12 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

* WINDS...NORTHWEST 20 KNOTS.

* WAVES/SEAS...SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
2 follow-up statements
889 
WHUS72 KJAX 121922
MWWJAX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
222 PM EST SUN FEB 12 2012

AMZ450-452-454-122030-
/O.CAN.KJAX.SC.Y.0007.000000T0000Z-120213T0000Z/
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
222 PM EST SUN FEB 12 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

WINDS AND SEAS HAVE SUBSIDED...THUS THE SMALL CRAFT ADVISORY IS
CANCELLED.

$$

AMZ470-472-474-130000-
/O.CON.KJAX.SC.Y.0007.000000T0000Z-120213T0000Z/
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-
222 PM EST SUN FEB 12 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS...NORTHWEST 20 KNOTS.

* WAVES/SEAS...6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
726 
WHUS72 KJAX 130000
MWWJAX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
700 PM EST SUN FEB 12 2012


AMZ470-472-474-130100-
/O.EXP.KJAX.SC.Y.0007.000000T0000Z-120213T0000Z/
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-
700 PM EST SUN FEB 12 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 12, 2:25 AM EST, 6 hours 42 minutes earlier.

Area forecast discussion, Feb 12, 2:25 AM EST, 6 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
225 AM EST SUN FEB 12 2012

.SHORT TERM /THROUGH TUESDAY/...

SURFACE GRADIENT IS RELAXING AS SURFACE HIGH BUILDS IN.
THEREFORE...TAKING DOWN LAKE WIND ADVISORY WITH THIS ISSUANCE.
NEAR RECORD LOWS EXPECTED THIS MORNING...WITH BELOW FREEZING
CONDITIONS ACROSS THE CWA. WITH PLENTY OF SUNSHINE TEMPERATURES
WILL RECOVER SOMEWHAT TODAY...BUT MOST LOCATIONS WILL NOT REACH
50.

WITH RIDGE IN PLACE...AND LIGHTER WINDS TONIGHT...EXPECT
TEMPERATURES TO BE AS COLD AS THIS MORNING. WEAK WARM ADVECTION
WILL HELP READINGS FROM FALLING OFF FURTHER.

CONTINUED WARM ADVECTION ON MONDAY...WILL RETURN TEMPERATURES TO
NEAR 60. A FEW MORE CLOUDS CAN BE EXPECTED...BUT STILL A MAINLY
SUNNY DAY. NOT AS COLD MONDAY NIGHT...BUT STILL FROSTY IN SOME
INTERIOR LOCALES. AS A LOW PUSHES EAST TOWARD THE REGION MONDAY
NIGHT...EXPECTING LIGHT RAIN ACROSS NORTHERN COUNTIES. AT THIS
TIME...ANTICIPATING WARM ADVECTION TO BE ENOUGH TO KEEP READINGS
ABOVE FREEZING...BUT THIS WILL NEED TO BE MONITORED IN COMING
CYCLES AS TO ANY FZRA POTENTIAL IN SE GA EARLY TUESDAY MORNING.

LOW WILL CROSS THE REGION TUESDAY...WITH CONTINUED WARMING...AND A
CHANCE FOR RAIN ACROSS THE CWA.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...

LOW PRESSURE WILL WEAKEN AND LIFT NORTHEAST OUT OF THE AREA AND
DRAG A COLD FRONT THROUGH THE AREA. HAVE KEPT LOW POPS IN TUE
NIGHT AS THERE WILL BE WEAK CONVERGENCE AND LIFT ALONG AND AHEAD
OF THE FRONTAL BOUNDARY. COOLER AND DRIER AIR WILL MOVE IN BEHIND
THE FRONT...BUT MIN TEMPS WILL REMAIN WELL ABOVE FREEZING.

THIS BOUNDARY IS EXPECTED TO STALL SOUTH OF THE REGION WED...AND
THEN LIFT BACK NORTH AS A WARM FRONT WED NIGHT INTO THU. GFS IS A
LITTLE FASTER WITH PUSHING THE ASSOCIATED LOW PRESSURE SYSTEM ACROSS
THIS RUN...WITH CURRENT TIMING STILL IN THE THU NIGHT TIME FRAME. AT
THIS POINT...IT LOOKS LIKE THE BEST CHANCE FOR SIGNIFICANT PRECIP IS
THU INTO THU NIGHT. HIGH PRESSURE THEN BUILDS INTO THE REGION FRI
AND SAT.

UTILIZED THE MEX GUIDANCE FOR TEMPS DURING THIS PERIOD.

&&

.AVIATION...

PREVAILING VFR. WINDS WILL CONTINUE TO DROP THROUGH DAYBREAK.

&&

.MARINE...

WINDS ARE BEGINNING TO SUBSIDE...BUT WILL CONTINUE THE GALE
WARNING THIS MORNING...AT WHICH TIME IT CAN LIKELY BE DOWNGRADED
TO AN ADVISORY. HIGH PRESSURE WILL DOMINATE THE AREA WEATHER
PATTERN THROUGH MONDAY. A LOW PRESSURE SYSTEM WILL CROSS THE
REGION TUESDAY INTO TUESDAY NIGHT...WITH A HIGH BUILDING BACK IN
FOR WEDNESDAY. AFTER TODAY...HEADLINE CRITERIA CONDITIONS ARE NOT
EXPECTED THROUGH WEDNESDAY.

RIP CURRENTS: MODERATE RISK OF RIP CURRENTS TODAY.

&&

.FIRE WEATHER...

VERY DRY AIRMASS IN PLACE ACROSS THE FORECAST AREA TODAY...WITH
MINRH VALUES IN THE TEENS TO LOWER 20S. FAVORING A RED FLAG
WARNING ACROSS FLORIDA COUNTIES TODAY. IN GENERAL ERC AND WIND
CRITERIA ARE MARGINAL FOR THIS EVENT. IN COUNTIES WHERE WIND
CRITERIA ARE NOT MET...ERC IN RANGE. AND IN COUNTIES WHERE ERC NOT
MET...WIND IN RANGE.

CONDITIONS WILL NEED TO BE MONITORED AGAIN ON MONDAY...AS RH
VALUES WILL AGAIN BE VERY LOW. WHILE WIND IS EXPECTED TO BE
LIGHTER ACROSS THE REGION...ERC MAY BE MORE IN LINE...ESPECIALLY
AFTER THE DRY CONDITIONS TODAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  49  21  58  34 /   0   0   0  20
SSI  47  31  57  42 /   0   0   0  20
JAX  48  25  59  40 /   0   0   0  10
SGJ  48  31  58  45 /   0   0   0  10
GNV  49  23  60  40 /   0   0   0  10
OCF  51  24  62  42 /   0   0   0  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HARD FREEZE WARNING UNTIL 9 AM EST THIS MORNING FOR ALACHUA-
     BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-GILCHRIST-HAMILTON-
     MARION-NASSAU-PUTNAM-SUWANNEE-UNION.

     HARD FREEZE WATCH FROM THIS EVENING THROUGH MONDAY MORNING FOR
     ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-GILCHRIST-
     HAMILTON-MARION-NASSAU-PUTNAM-SUWANNEE-UNION.

     FREEZE WATCH FROM THIS EVENING THROUGH MONDAY MORNING FOR
     FLAGLER-ST JOHNS.

     RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM EST THIS
     EVENING FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-
     FLAGLER-GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-
     SUWANNEE-UNION.

     FREEZE WARNING UNTIL 9 AM EST THIS MORNING FOR FLAGLER-ST JOHNS.

     WIND CHILL ADVISORY UNTIL 9 AM EST THIS MORNING FOR CLAY-DUVAL-
     FLAGLER-MARION-NASSAU-PUTNAM-ST JOHNS.

GA...HARD FREEZE WARNING UNTIL 9 AM EST THIS MORNING FOR APPLING-
     ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
     COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
     DAVIS-PIERCE-WARE-WAYNE.

     HARD FREEZE WATCH FROM THIS EVENING THROUGH MONDAY MORNING FOR
     APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL
     CAMDEN-COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND
     GLYNN-JEFF DAVIS-PIERCE-WARE-WAYNE.

AM...GALE WARNING UNTIL 9 AM EST THIS MORNING FOR ALTAMAHA SOUND GA
     TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-ALTAMAHA
     SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH
     TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-FERNANDINA BEACH
     TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH
     FL 20 NM TO 60 NM OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL
     OUT 20 NM.

&&

PRESNALL/STRUBLE
Hazardous weather outlook, Feb 12, 3:11 AM EST, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
311 AM EST SUN FEB 12 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-131000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
311 AM EST SUN FEB 12 2012

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA AND
THE ADJACENT COASTAL WATERS.

...MODERATE RISK OF RIP CURRENTS TODAY...
...HARD FREEZE WARNING THIS MORNING FOR SOUTHEAST GEORGIA AND MOST OF
NORTHEAST FLORIDA...
...FREEZE WARNING THIS MORNING FOR ST JOHNS AND FLAGLER COUNTIES...
...WIND CHILL ADVISORY THIS MORNING FOR COASTAL NORTHEAST FLORIDA...
...HARD FREEZE WATCH TONIGHT FOR SOUTHEAST GEORGIA AND NORTHEAST
FLORIDA...
...FREEZE WATCH TONIGHT FOR ST JOHNS AND FLAGLER COUNTIES...
...GALE WARNING IN EFFECT FOR NEARSHORE AND OFFSHORE WATERS THIS MORNING...

.DAY ONE...TODAY...

A HARD FREEZE CAN BE EXPECTED THIS MORNING...WITH REDUCED WIND
CHILLS.

GALES CAN BE EXPECTED OVER THE NEARSHORE AND OFFSHORE WATERS THIS
MORNING...WITH WINDS COMING DOWN LATER THIS MORNING.

THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY.

THERE ARE CRITICAL FIRE WEATHER CONDITIONS TODAY OVER NORTHEAST
FLORIDA.

.DAYS TWO THROUGH SEVEN...TONIGHT THROUGH FRIDAY...

A HARD FREEZE CAN BE EXPECTED ACROSS THE FORECAST AREA
TONIGHT...WITH A FREEZE ACROSS ST. JOHNS AND FLAGLER COUNTIES.

ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 7:40 PM ESTFire Weather WatchJAXBaker, Bradford, Gilchrist, Nassau, Suwannee, Union9 hr
Feb 11, 9:24 PM ESTLake Wind AdvisoryJAXFlagler, Nassau5 hr
Feb 12, 4:19 AM ESTRed Flag WarningJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more15 hr
Feb 12, 2:15 PM ESTFreeze WarningJAXFlagler19 hr
Feb 12, 2:15 PM ESTHard Freeze WarningJAXBaker, Bradford, Gilchrist, Nassau, Suwannee, Union19 hr
Feb 12, 2:23 PM ESTFire Weather WatchJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more12 hr

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.